Strange discharge coming from vagina and unexpected bleeding.
Patient : I have been on the Microgynon 30 contraceptive pill for 2 months now, and since I have been taking this I have experienced some strange brown discharge coming from my vagina. Recently I have had brown and white gooey discharge coming from my vagina, and twice during sexual activity I started bleeding, but only during, not after or before. I have been told it could just be my body getting used to the pill, but I am still very worried. My partner at the moment has had sexual relationships before me but hasn't been tested for any sexually transmitted infections. Why is this happening to me and should I be worried about it?
Abnormal bleeding is bleeding at a time other than when you have your period. Many women have some spotting (light bleeding) during the first 3 to 4 months that they take birth control pills. After this time, the bleeding usually stops or is less. Some women have spotting the whole time that they take birth control pills. The reason for this is not known. The spotting is not dangerous, but it can be annoying. If the bleeding continues, your doctor may want to investigate you for pelvic inflammatory disease or switch you to a different birth control pill.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.